Asian Journal of Mathematics

Volume 16 (2012)

Number 3

New thoughts on Weinberger’s first and second integral bounds for Green’s function

Pages: 429 – 450

DOI: http://dx.doi.org/10.4310/AJM.2012.v16.n3.a5

Author

Jie Xiao

Abstract

New thoughts about the first and second integral bounds of Hans F. Weinberger for Green’s functions of uniformly elliptic equations are presented by extending the bounds to two optimal monotone principles, but also further explored via: (i) discovering two new sharp Green-function-involved isoperimetric inequalities; (ii) verifying the lower dimensional Pólya conjecture for the lowest eigenvalue of the Laplacian; (iii) sharpening an eccentricity-based lower bound for the Mahler volumes of the origin-symmetric convex bodies.

Keywords

Integral bounds, Green’s functions, iso-volume-like inequalities, Faber-Krahn type estimates

2010 Mathematics Subject Classification

35Jxx, 49Kxx, 53Cxx

Full Text (PDF format)